advertisement
Question
Posted by: Zoë  | 2011/11/26

Weight gain after the mirena

I have gained 6kg after having the mirena inserted 7 months ago. I have picked up it up in the first 3 weeks. I am battling to loose weight now and it feels if nothing is working. I have inserted the mirena because I used to get megraine and I have not had an attack since. My periods have also stopped which is great but now I am battling even more with my weight. I have been overweight most of my life. (about 15kg). How do I decrease progesterone naturally?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Zoë
This is indeed a problem. I gather from what you say, that if you use standard contraceptive pills you develop migraines, but now that you have had the Mirena inserted the migraines have stopped, but you are gaining weight. I would recommend that you firstly return to your gynae or doctor to discuss these side-effects, including the cessation of menstruation. The doctor will have to decide if you can continue with the Mirena or if he/she needs to change your contraceptive treatment once more. There is no method of decreasing the amount of progesterone what is being released into your system from the Mirena, except by removing it.
If you are overweight, then you can try reducing your energy intake by eating an energy-reduced, low-fat, high-fibre diet (click on 'Diet & Nutrition' at the top of this page, then on 'Healthy Diets' and then on 'Slimming Diet' for a copy of such a diet), and increase your energy output by doing regular exercise (running, jogging, skipping, cycling, swimming, join a gym or Walk for Life) for at least 30 min a day.
I hope you can get this problem sorted out.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: DietDoc | 2011/11/28

Dear Zoë
This is indeed a problem. I gather from what you say, that if you use standard contraceptive pills you develop migraines, but now that you have had the Mirena inserted the migraines have stopped, but you are gaining weight. I would recommend that you firstly return to your gynae or doctor to discuss these side-effects, including the cessation of menstruation. The doctor will have to decide if you can continue with the Mirena or if he/she needs to change your contraceptive treatment once more. There is no method of decreasing the amount of progesterone what is being released into your system from the Mirena, except by removing it.
If you are overweight, then you can try reducing your energy intake by eating an energy-reduced, low-fat, high-fibre diet (click on 'Diet & Nutrition' at the top of this page, then on 'Healthy Diets' and then on 'Slimming Diet' for a copy of such a diet), and increase your energy output by doing regular exercise (running, jogging, skipping, cycling, swimming, join a gym or Walk for Life) for at least 30 min a day.
I hope you can get this problem sorted out.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement